Alert archive / Kansas / High Wind Warnings in 2006

High Wind Warning 3, NWS Goodland, KS

April 15, 200610 counties in Kansas

NWS Goodland, KS issued this high wind warning at Apr 15, 2006, 12:36 PM CDT for 10 counties in Kansas. It was in force for 2 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 15, 2006, 12:36 PM CDT (17:36 UTC)
Expired
Apr 15, 2006, 3:00 PM CDT
In force
2 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 46 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 12:41 PM CDTTSTM WND GST 58Weskan, KSKSN WEATHER LAB REPORT
Apr 15, 12:45 PM CDTTSTM WND DMGSharon Springs, KSDOWN POWER LINES. SIDING OFF HOUSE.
Apr 15, 12:55 PM CDTTSTM WND GST 62Bird City, KS
Apr 15, 12:57 PM CDTTSTM WND GST 59Oakley, KSKSN WEATHER LAB REPORT
Apr 15, 1:00 PM CDTNON-TSTM WND GST 63Grinnell, KSKSN WEATHER LAB REPORT
Apr 15, 1:25 PM CDTTSTM WND GST 63Colby, KS
Apr 15, 1:55 PM CDTNON-TSTM WND GST 64Colby, KS
Apr 15, 2:15 PM CDTNON-TSTM WND GST 67Colby, KS
Apr 15, 2:15 PM CDTNON-TSTM WND DMG7 Nw Atwood, KSCOOTWOOD TREE FELL CRUSHING UTILITY BUILDING AND TRACTOR.
Apr 15, 2:15 PM CDTNON-TSTM WND DMG7 Nw Atwood, KSCOTTONWOOD TREE FELL...CRUSHING UTILITY BUILDING AND TRACTOR.
Apr 15, 2:15 PM CDTNON-TSTM WND DMGMingo, KSNUMEROUS SEMI TRUCKS OVERTURNED NEAR MINGO AND EXIT 76 ON INTERSATE 70. ROADS CLOSED HWY 83 N OF INTERSTATE AND S OF 24.
Apr 15, 2:22 PM CDTNON-TSTM WND GST 63Oakley, KSKSN WEATHER LAB
Apr 15, 2:33 PM CDTNON-TSTM WND GST 66Grinnell, KSKSN WEATHER LAB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2512 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 151736
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1136 AM MDT SAT APR 15 2006

...SPRING STORM MOVING ACROSS THE TRI-STATE REGION TODAY...

.A STRONG STORM SYSTEM WILL MOVE FROM NORTHEAST COLORADO INTO
NEBRASKA DURING THE DAY. VERY STRONG WINDS WILL DEVELOP ON THE
PERIPHERY OF THIS STORM AND WILL AFFECT THE TRI-STATE AREA
THROUGH THIS AFTERNOON. WINDS WILL DIMINISH AFTER SUNSET.

KSZ013>015-027>029-041-042-152000-
/O.NEW.KGLD.HW.W.0003.060415T1736Z-060415T2000Z/
/O.EXT.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/
SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
1236 PM CDT SAT APR 15 2006 /1136 AM MDT SAT APR 15 2006/

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT /3 PM CDT/ THIS
AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MDT /3 PM CDT/ THIS
AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT
/9 PM CDT/ THIS EVENING.

THUNDERSTORM ACTIVITY OVER SHERMAN AND WALLACE COUNTIES HAS
PRODUCED A VERY STRONG GUST FRONT WHICH IS RACING EASTWARD INTO
THOMAS..LOGAN AND WICHITA COUNTIES. STRONG WINDS OF 55 TO 65 MPH
WILL BE POSSIBLE AS THIS THUNDERSTORM GUST FRONT PASSES. IN
ADDITION...VISIBILITY MAY BE TEMPORARILY REDUCED TO NEAR ZERO IN
BLOWING DIRT. THOSE TRAVELING SHOULD USE EXTREME CAUTION...INCLUDING
THOSE TRAVELING ON INTERSTATE 70.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

KSZ001-002-152000-
/O.NEW.KGLD.HW.W.0003.060415T1736Z-060415T2000Z/
/O.EXT.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/
CHEYENNE KS-RAWLINS-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD
1236 PM CDT SAT APR 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...
...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-092-KSZ016-160145-
/O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/
KIT CARSON-CHEYENNE CO-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...HILL CITY
1236 PM CDT SAT APR 15 2006 /1136 AM MDT SAT APR 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090-KSZ003-004-NEZ079>081-160145-
/O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/
YUMA-DECATUR-NORTON-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...OBERLIN...NORTON...
BENKELMAN...TRENTON...MCCOOK
1236 PM CDT SAT APR 15 2006 /1136 AM MDT SAT APR 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
2 follow-up statements
000 
WWUS73 KGLD 151838
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1238 PM MDT SAT APR 15 2006

...SPRING STORM MOVING ACROSS THE TRI-STATE REGION TODAY...

.A STRONG STORM SYSTEM WILL MOVE FROM NORTHEAST COLORADO INTO
NEBRASKA DURING THE DAY. VERY STRONG WINDS WILL DEVELOP ON THE
PERIPHERY OF THIS STORM AND WILL AFFECT THE TRI-STATE AREA
THROUGH THIS AFTERNOON. WINDS WILL DIMINISH EARLY THIS EVENING.

KSZ013>015-027>029-041-042-152000-
/O.CON.KGLD.HW.W.0003.000000T0000Z-060415T2000Z/
/O.CON.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/
SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI
138 PM CDT SAT APR 15 2006 /1238 PM MDT SAT APR 15 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT /3 PM CDT/
THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

THUNDERSTORM ACTIVITY OVER SHERMAN AND WALLACE COUNTIES HAS
PRODUCED A VERY STRONG GUST FRONT WHICH IS RACING EASTWARD THROUGH THE
HOXIE AND GOVE AREAS. STRONG WINDS OF 50 TO 60 MPH WILL BE
POSSIBLE AS THIS THUNDERSTORM GUST FRONT PASSES. IN
ADDITION...VISIBILITY MAY BE TEMPORARILY REDUCED TO NEAR ZERO IN
BLOWING DIRT. THOSE TRAVELING SHOULD USE EXTREME CAUTION...
INCLUDING THOSE TRAVELING ON INTERSTATE 70.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING
IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.

$$

KSZ001-002-152000-
/O.CON.KGLD.HW.W.0003.000000T0000Z-060415T2000Z/
/O.CON.KGLD.WI.Y.0019.060415T2000Z-060416T0200Z/
CHEYENNE KS-RAWLINS-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD
138 PM CDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THUNDERSTORM ACTIVITY OVER CHEYENNE...SHERMAN AND WALLACE COUNTIES
HAS PRODUCED A VERY STRONG GUST FRONT WHICH IS RACING ACROSS
NORTHWEST KANSAS. STRONG WINDS OF 50 TO 60 MPH WILL BE POSSIBLE AS
THIS THUNDERSTORM GUST FRONT PASSES. IN ADDITION...VISIBILITY MAY
BE TEMPORARILY REDUCED TO NEAR ZERO IN BLOWING DIRT. THOSE TRAVELING
SHOULD USE EXTREME CAUTION.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ091-092-KSZ016-160200-
/O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/
KIT CARSON-CHEYENNE CO-GRAHAM-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...HILL CITY
138 PM CDT SAT APR 15 2006 /1238 PM MDT SAT APR 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

GUSTY NORTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE TO ACCOMPANY
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON IN THE BURLINGTON
AND CHEYENNE WELLS COLORADO AREAS. FURTHER EAST NEAR HILL CITY...GUSTY
SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE UNDER PARTLY CLOUDY
SKIES.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090-KSZ003-004-NEZ079>081-160200-
/O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/
YUMA-DECATUR-NORTON-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...OBERLIN...NORTON...
BENKELMAN...TRENTON...MCCOOK
138 PM CDT SAT APR 15 2006 /1238 PM MDT SAT APR 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WILL CONTINUE THIS
AFTERNOON AROUND A STRONG LOW PRESSURE SYSTEM. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 152024
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MDT SAT APR 15 2006

...SPRING STORM MOVING ACROSS THE TRI-STATE REGION TODAY...

.A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NEBRASKA THIS
AFTERNOON PRODUCING VERY STRONG WEST TO NORTHWEST WINDS OVER THE
REGION. WINDS WILL DIMINISH EARLY THIS EVENING AS THE STORM SYSTEM
PULLS AWAY FROM THE AREA.

KSZ001-002-013>015-027>029-041-042-160200-
/O.EXP.KGLD.HW.W.0003.000000T0000Z-060415T2000Z/
/O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/
CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND...
COLBY...HOXIE...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI
324 PM CDT SAT APR 15 2006 /224 PM MDT SAT APR 15 2006/

...HIGH WIND WARNING HAS EXPIRED...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE THIS
AFTERNOON. BY EARLY EVENING...WINDS WILL DECREASE TO AROUND 15 TO
20 MPH.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL. 

$$

COZ090>092-KSZ003-004-016-NEZ079>081-160200-
/O.CON.KGLD.WI.Y.0019.000000T0000Z-060416T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-DECATUR-NORTON-GRAHAM-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...OBERLIN...NORTON...HILL CITY...BENKELMAN...
TRENTON...MCCOOK
324 PM CDT SAT APR 15 2006 /224 PM MDT SAT APR 15 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

WEST TO NORTHWEST WINDS OF 25 TO 45 MPH WILL CONTINUE THIS
AFTERNOON. BY EARLY EVENING...WINDS ARE FORECAST TO DECREASE TO
AROUND 15 TO 20 MPH.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 15, 4:10 AM CDT, 8 hours 26 minutes earlier.

Area forecast discussion, Apr 15, 4:10 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
310 AM MDT SAT APR 15 2006

.DISCUSSION...FORECAST CONCERNS ARE STRONG WEST WINDS TODAY ALONG
WITH THE POSSIBILITY OF THUNDERSTORMS TODAY AND TONIGHT.

THE UPPER TROUGH EXPECTED TO MOVE EAST OF THE ROCKIES AND DEEPEN
OVER THE PLAINS IS CURRENTLY NEAR THE FOUR CORNERS AREA. THE LARGE
AMOUNT OF LIFT ASSOCIATED WITH THE SYSTEM IS HELPING PRODUCE
THUNDERSTORMS OVER THE ROCKIES IN COLORADO AND UTAH EARLY THIS
MORNING.

THE MODELS HAVE COME INTO CLOSER AGREEMENT OVERNIGHT WHILE THE
GFS HAS DONE A SLIGHTLY BETTER JOB THAN THE NAM IN THE SURFACE
PRESSURE FIELDS ACROSS THE CENTRAL HIGH PLAINS EARLY THIS MORNING.
HAVE GONE MAINLY WITH A GFS SOLUTION AS A RESULT. THE NAM IS ALSO
SHOWING SOME STRANGE PRECIPITATION FIELD ARTIFACTS THAT LEAD ME TO
QUESTION IT OVERALL.

COOLER TEMPERATURES TODAY WILL LEAD TO HIGHER RELATIVE HUMIDITIES
ACROSS THE REGION. HAVE DECIDED TO DROP THE FIRE WEATHER WATCH AS
A RESULT.

WILL BE MODIFYING THE WIND ADVISORY ALREADY IN PLACE. HAVE
DECIDED TO START AND END IT EARLIER DUE TO THE PROGRESSION OF THE
LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE TRI-STATE REGION
TODAY. EXPECT STRONG WINDS TO SPREAD ACROSS THE FORECAST AREA FROM
THE SOUTHWEST TO THE NORTH AND EAST AS THE SURFACE LOW DEEPENS
OVER EASTERN COLORADO THIS MORNING AND LIFTS ACROSS NORTHWEST
KANSAS AND SOUTHWEST NEBRASKA BY MID DAY AND INTO NORTHEAST
NEBRASKA BY MIDNIGHT.

FEEL THE IDEA OF THUNDERSTORMS JUST SKIMMING THE NORTHERN SECTIONS
OF THE FORECAST AREA THIS AFTERNOON IS A GOOD ONE AND HAVE NOT MADE
ANY CHANGES TO THAT PART OF THE FORECAST.

AN UPPER RIDGE REBUILDS OVER THE REGION ON SUNDAY FOR DRY
CONDITIONS AND CONTINUED WARMER THAN AVERAGE TEMPERATURES. THE
NEXT UPPER TROUGH TO AFFECT THE REGION WILL BE MOVING INTO THE
PACIFIC NORTHWEST SUNDAY NIGHT AND THROUGH THE ROCKIES BY TUESDAY
WITH ANOTHER SURFACE LOW DEVELOPING IN THE VICINITY OF THE CENTRAL
HIGH PLAINS. THIS SYSTEM IS CURRENTLY ADVERTISED TO CUT OFF FROM
THE UPPER LEVEL FLOW AND SIT OVER THE NORTHERN PLAINS WHERE IT
WILL DEEPEN AND MOVE VERY SLOWLY TOWARDS THE GREAT LAKES REGION BY
LATE IN THE WEEK. THE UPPER NORTHWEST FLOW BEHIND THIS LOW DURING
THE MIDDLE OF THE WEEK SHOULD BRING A COOLER AIRMASS INTO THE
CENTRAL HIGH PLAINS FOR TEMPERATURES CLOSER TO SEASONAL NORMALS.
HAVE KEPT THE EXTENDED PORTION OF THE FORECAST DRY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT
     /9 PM CDT/ THIS EVENING FOR KSZ001-KSZ002-KSZ003-KSZ004-
     KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-KSZ041-
     KSZ042.

NE...WIND ADVISORY FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 8 PM MDT
     /9 PM CDT/ THIS EVENING FOR NEZ079-NEZ080-NEZ081.

CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING
     FOR COZ090-COZ091-COZ092.

&&
Hazardous weather outlook, Apr 15, 12:00 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MDT SAT APR 15 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1200 PM CDT SAT APR 15 2006 /1100 AM MDT SAT APR 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY FOR THE ENTIRE AREA FOR SOUTHWEST
TO WEST WINDS...BECOMING NORTHWEST DURING THE AFTERNOON. WIND SPEEDS OF
30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL BE POSSIBLE
THROUGH THE AFTERNOON.

WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL
PRODUCE AN EXTREME FIRE DANGER ACROSS THE TRI-STATE REGION THIS
AFTERNOON.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE CLOUD TO GROUND
LIGHTNING THIS AFTERNOON...MAINLY WEST OF A LINE FROM CHEYENNE
WELLS COLORADO TO GOODLAND KANSAS TO TRENTON NEBRASKA.
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY
STRONG WINDS TO 55 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED

In the hours before

Local storm report, Apr 15, 11:41 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TSTM WND GST     BURLINGTON              39.31N 102.27W
04/15/2006  M61 MPH          KIT CARSON         CO   ASOS

&&

BOYD
Local storm report, Apr 15, 12:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     TSTM WND GST     GOODLAND                39.35N 101.71W
04/15/2006  M58 MPH          SHERMAN            KS   ASOS

&&

BOYD
Local storm report, Apr 15, 12:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 AM MDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 AM     TSTM WND GST     GOODLAND                39.35N 101.71W
04/15/2006  M61 MPH          SHERMAN            KS   ASOS

&&

BOYD
Local storm report, Apr 15, 12:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1117 AM MDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     TSTM WND GST     GOODLAND                39.35N 101.71W
04/15/2006  M62 MPH          SHERMAN            KS   ASOS

&&

BOYD
Local storm report, Apr 15, 12:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1130 AM MDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     TSTM WND GST     3 S ST. FRANCIS         39.73N 101.80W
04/15/2006  M58 MPH          CHEYENNE           KS   TRAINED SPOTTER

&&

BOYD
Local storm report, Apr 15, 12:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1136 AM MDT SAT APR 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     TSTM WND GST     4 W GOODLAND            39.35N 101.78W
04/15/2006  M63 MPH          SHERMAN            KS   MESONET

&&

BOYD

Nearby

High Wind Warnings in Kansas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.